Dermatology Community
Could this be an HIV rash????
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Could this be an HIV rash????

hello. for a few months now I have had almost constant all-over body itching. It subsides every now and then but usually just for a few hours. Lately though, it has gotten worse and tiny bumps have been appearing when i scratch. it is on both my arms, on the sides of my back, and my chest and abdomen. i have a lot of stretch marks though and they itch alot anyways but since ive been scratching more than ever today, the tiny bumps started appearing everyhwere i scratched. but they soon get smaller and ALMOST disappear when i stop scratching for a while. but the problem is i cant stop...im so darn itchy. it feels a bit like a heat rash and the bumps only get red when i scratch or wen i get hot. i havent had any flu-like symptoms and i havent vomited and no sore throat or anything like that. i have muscle aches at times but alot of that is female problems. I think im making myself more nervous worrying about this rash as being an HIV indicator but im too scared to get tested. i mean besides a rash, i dont have any other symptoms. My dad thinks me worrying and scratching is making my rash worse. do you think its possible that i have HIV ? also, could it be possible that i have eczema? thank you so much for your time.
Related Discussions
3 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
The itchy red rashes are due to hives. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.

Take some antihistaminic like Benadryl or Claritin and apply some calamine lotion on the rashes. If the symptoms persist then topical or oral steroids may be needed. Please consult a dermatologist in that case.

I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
Blank
Avatar_n_tn
thank you so much. i took some benadryl earlier and it gave me relief for a few hours and some of the redness has gone down but now im starting to get the itch again. is this due to nerves? or is it due to something else? the rash is made up of red raised areas of skin varying in size and shape like you said. How long should i wait for it to go away? like i said ive dealt with this for  a few months. I dont know of any allergies that I have.
Blank
563773_tn?1374250139
Hello,
Sometimes the treatment for hives i.e. antihistaminics and steroids have to be taken for few weeks like 4-6 weeks. If the hives don’t go after 6 wks of treatment also, then it can be a case of chronic urticaria which needs further evaluation as it may be due to auto antibodies. I would suggest an allergist’s consultation in that case.

I hope this helps. Take care and regards.


Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India